Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Suffering from chronic asthma and wheezing. Should I take tab deriphyllin or montair 10?

User rating for this question
Excellent
Answered by

Pulmonologist
Practicing since : 2003
Answered : 598 Questions
Question
for chronic asthma / wheezing should i take tab deriphyllin or montair 10?
allergy attacks at season change, September/ October, shortness of breath, wheezing sound, disturbed sleep.
Posted Fri, 26 Oct 2012 in Asthma and Allergy
 
 
Answered by Dr. Gyanshankar Mishra 26 minutes later
Hi,
Thanks for posting the query on XXXXXXX
After going through the query, I would like to comment the following:
1. Your clinical history seems to be suggesrtive of bronchial asthma.
2. You need to get it evaluated from a Pulmonologist.
3. Investigations required : chest xray, peripheral smear, absolute eosinophil count, Serum IgE levels and Spirometry with reversibility.
4. Based on investigations the management will depend on the results. In asthma you need to take inhalers, oral bronchodilators, anti histaminics, nasal spray for allergic cold.
5. Tb deriphyllin is a bronchodilator to reverse bronchospasm and montair 10 is used to prevent asthma attacks, thus both have different roles.
6. Remember the mainstay medications are inhalers.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Follow-up: Suffering from chronic asthma and wheezing. Should I take tab deriphyllin or montair 10? 21 minutes later
Thanks Dr Gyanshankar XXXXXXX
The patient is my husband who used to take inhalers regularly, but now for the last five years he's bed ridden due to head injury (haemorrhage) suffered in a road accident. he is unable to puff in the medicine with an inhaler. i've to manage his wheezing problem with oral medicines. so my query was to handle his problem so as not to depend upon steroids.
now when he gets allergy attack there is no nasal blockage, no watery eyes, no or very little sneezing, mainly it is wheezing and shortness of breath and disturbed sleep and he is not able to explain his condition himself.
what do you suggest now, please?
 
 
Answered by Dr. Gyanshankar Mishra 2 hours later
Hi,
Thanks for the follow up information.After going through your follow up query, I would like to comment the following:
1. Inhaled medications are the cornerstone of asthma.
2. Considering that your husband is bed ridden there are two options for him
a. If he has normal inspiration formoterol + budesonide (Budamate 400 Transhaler) inhaler can be given to him via a spacer (transpacer V) and he can continue to take normal respiration in and out. 4 puffs morning and 4 puff evening. Since wheezing is present on and off you need to continue with this inhalation therapy. Nebulisation with salbair I(salbutamol + ipratropium) 4 hourly and budesonide( budate) 8 hourly when acute attacks are present.
b. Formoterol + budesonide can be given via nebulisation twice a day as maintenance but this will be a bit costly. The treatment of acute attack will be the same.

3. Oral medications should include Tb. ABPhylline (Acebrophylline) 100 mg twice a day and Tb. Montair 10 mg at night time. Also Give Tb Pan 40 mg before breakfast.

4. In cases of acute attack not managed at home you need to shift him to hospital. In such situations a short course of oral steroids may be required.

5. Also I would suggest that you vaccinate him with flu and pneumococcal vaccines.

It is extremely commendable of you that you have concerns for his asthmatic problems in a bed ridden state as most of the times this issue takes back seat. Thumbs up to you for such a query!

I sincerely hope he gets well soon.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor